Alert archive / North Dakota / Tornado Warnings in 2014
Tornado Warning 12, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 4, 2014, 4:29 PM MDT for Adams County, Hettinger County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 4:29 PM MDT (22:29 UTC)
- Expired
- Jun 4, 2014, 5:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Adams County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 141 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110
WFUS53 KBIS 042229
TORBIS
NDC001-041-042300-
/O.NEW.KBIS.TO.W.0012.140604T2229Z-140604T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
429 PM MDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTH CENTRAL HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 500 PM MDT
* AT 428 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 8 MILES SOUTHWEST OF REGENT...OR 22 MILES NORTH
OF HETTINGER...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL ADAMS AND SOUTH CENTRAL HETTINGER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4639 10234 4632 10235 4620 10245 4628 10275
4641 10269
TIME...MOT...LOC 2229Z 283DEG 19KT 4632 10263
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HEINERT3 follow-up statements
130
WWUS53 KBIS 042239
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
539 PM CDT WED JUN 4 2014
NDC001-041-042300-
/O.CON.KBIS.TO.W.0012.000000T0000Z-140604T2300Z/
ADAMS ND-HETTINGER ND-
439 PM MDT WED JUN 4 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL HETTINGER
AND NORTH CENTRAL ADAMS COUNTIES UNTIL 500 PM MDT...
AT 438 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES SOUTH OF REGENT...OR 22 MILES NORTH OF
HETTINGER...MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN ADAMS AND SOUTHERN HETTINGER
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4630 10266 4639 10260 4640 10252 4639 10234
4632 10235 4620 10245
TIME...MOT...LOC 2239Z 283DEG 19KT 4631 10256
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HEINERT486
WWUS53 KBIS 042248
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
548 PM CDT WED JUN 4 2014
NDC001-042258-
/O.CAN.KBIS.TO.W.0012.000000T0000Z-140604T2300Z/
ADAMS ND-
448 PM MDT WED JUN 4 2014
...THE TORNADO WARNING FOR NORTH CENTRAL ADAMS COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING IS NO LONGER EXPECTED TO IMPACT
NORTH CENTRAL ADAMS COUNTY.
LAT...LON 4624 10250 4628 10250 4629 10256 4638 10255
4639 10250 4639 10234 4632 10235 4621 10245
4621 10246
TIME...MOT...LOC 2248Z 283DEG 19KT 4631 10249
$$
NDC041-042300-
/O.CON.KBIS.TO.W.0012.000000T0000Z-140604T2300Z/
HETTINGER ND-
448 PM MDT WED JUN 4 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL HETTINGER
COUNTY UNTIL 500 PM MDT...
AT 445 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES SOUTH OF REGENT...OR 23 MILES NORTH OF
HETTINGER...MOVING EAST AT 20 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN HETTINGER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4624 10250 4628 10250 4629 10256 4638 10255
4639 10250 4639 10234 4632 10235 4621 10245
4621 10246
TIME...MOT...LOC 2248Z 283DEG 19KT 4631 10249
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
HEINERT878
WWUS53 KBIS 042259
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT WED JUN 4 2014
NDC041-042309-
/O.EXP.KBIS.TO.W.0012.000000T0000Z-140604T2300Z/
HETTINGER ND-
459 PM MDT WED JUN 4 2014
...THE TORNADO WARNING FOR SOUTH CENTRAL HETTINGER COUNTY WILL EXPIRE
AT 600 PM CDT...OR 500 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
HOWEVER...SMALL HAIL AND HEAVY RAIN CAN STILL BE EXPECTED WITH THIS
THUNDERSTORM.
LAT...LON 4624 10250 4628 10250 4629 10256 4638 10255
4639 10250 4639 10234 4632 10235 4621 10245
4621 10246
TIME...MOT...LOC 2259Z 283DEG 19KT 4630 10241
$$
HEINERTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:04 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 4, 2:04 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CDT WED JUN 4 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 245 PM CDT WED JUN 4 2014 NOTE SEVERE THUNDERSTORM WATCH 220 IN EFFECT FOR THE SOUTHWEST THIS AFTERNOON AND EVENING. FOR THIS PERIOD..MAIN CONCERNS ARE SEVERE WEATHER...MAINLY LARGE HAIL AND DAMAGING WINDS ACROSS THE SOUTHWEST. THREAT AREA FOR SEVERE THUNDERSTORMS SHOULD REMAIN ACROSS THE SOUTHWEST THIS AFTERNOON AND EVENING. ABUNDANT CLOUDS HAVE LIMITED TEMPERATURES ACROSS THE CENTRAL AND EAST RESULTING IN LOW AND MID LEVEL LAPSE RATES THAT LIKELY WILL NOT SUPPORT DEEP SEVERE CONVECTION. THUNDERSTORMS FORMING ALONG THE H250 JET AHEAD OF A SHORTWAVE TROUGH MOVING THROUGH THE HIGH PLAINS INTO THE NORTHERN PLAINS THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE H500 TROUGH AXIS THROUGH TONIGHT WITH THUNDERSTORM CHANCES SPREADING EAST ACROSS CENTRAL NORTH DAKOTA THIS EVENING. ON THURSDAY CONVECTION WILL BE FOCUSED ALONG A COLD FRONT ENTERING THE NORTHWEST THURSDAY MORNING. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 245 PM CDT WED JUN 4 2014 ACTIVE WEATHER PATTERN TYPICAL FOR JUNE CONTINUES THROUGH THE LONG TERM PERIOD WITH THE BELT OF WESTERLIES MAINTAINED ACROSS THE NORTHERN PLAINS. A STRONG FRONTAL SYSTEM ASSOCIATED WITH AN UPPER LOW OVER SOUTH CENTRAL CANADA WILL BE MOVING SOUTH AND EAST ACROSS NORTH DAKOTA THURSDAY EVENING. THE FRONTAL PASSAGE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. ANOTHER AREA OF PRECIPITATION IS SHOWN TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA OVERNIGHT THURSDAY/EARLY FRIDAY WITH BROAD TROUGHING ALOFT AND AS THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK MOVES ALONG THE ND/SD BORDER AREA. THIS AREA OF PRECIPITATION MIGRATES EAST ACROSS SOUTHERN NORTH DAKOTA FRIDAY DAYTIME INTO FRIDAY NIGHT AND CONTINUES SATURDAY BEFORE ENDING. KEPT POPS BELOW LIKELY WITH COOL SURFACE HIGH PRESSURE BUILDING SOUTH OVER THE FORECAST AREA FRIDAY AND SATURDAY...POSSIBLY LIMITED THE POTENTIAL MOISTURE. ALSO REMOVED THUNDER FRIDAY NIGHT WITH ZERO INSTABILITY FORECAST ACROSS WEST AND CENTRAL NORTH DAKOTA. THE UPPER TROUGH MOVES THROUGH THE FORECAST AREA SATURDAY NIGHT...ENDING PRECIPITATION ACROSS THE CWA. ACTIVE FLOW RESUMES/CONTINUES SUNDAY-WEDNESDAY WITH SHOWERS AND THUNDERSTORMS EACH PERIOD. COOL TEMPERATURES FRIDAY THROUGH SUNDAY ARE EXPECTED TO REMAIN MAINLY IN THE 60S...70S MONDAY AND TUESDAY...COOLING OFF AGAIN MID-WEEK BEHIND ANOTHER PROJECTED UPPER LOW MOVING ACROSS SOUTHERN CANADA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 245 PM CDT WED JUN 4 2014 THIS AFTERNOON...A TROUGH OF LOW PRESSURE ACROSS CENTRAL MONTANA IN COMBINATION WITH UPPER LEVEL WINDS WILL SUPPORT THUNDERSTORM DEVELOPMENT ACROSS WESTERN NORTH DAKOTA. VFR CONDITIONS ACROSS THE REGION. TYPICAL UNCERTAINTY IN TIMING AND COVERAGE OF THUNDERSTORMS LIMITS THE THREAT TO VCTS AT THIS TIME. ON THURSDAY A COLD FRONT WILL APPROACH THE NORTHWEST. SCATTERED THUNDERSTORMS MAY FORM ALONG THIS FEATURE THURSDAY MORNING. TO UNCERTAIN AT THIS TIME TO INCLUDE IN TAF FORECASTS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA LONG TERM...NH AVIATION...WAA
Hazardous weather outlook, Jun 4, 2:34 PM MDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT WED JUN 4 2014 NDZ009-017-052045- WILLIAMS-MCKENZIE- 334 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THE THREAT OF STORMS REMAINS IN THE FORECAST FOR FRIDAY THROUGH SATURDAY WITH THE BEST CHANCES ALONG THE SOUTH DAKOTA BORDER. AFTER A DRY DAY ON SUNDAY...THUNDERSTORM CHANCES RETURN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>003-005-010>013-018>023-025-034>037-042-045>048-050-051- 052045- DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 334 PM CDT WED JUN 4 2014 /234 PM MDT WED JUN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF CENTRAL AND WESTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THE THREAT OF STORMS CONTINUES FOR FRIDAY THROUGH SATURDAY WITH THE BEST CHANCES ALONG THE SOUTH DAKOTA BORDER. AFTER A DRY DAY ON SUNDAY...THUNDERSTORM CHANCES RETURN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ004-052045- BOTTINEAU- 334 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. THUNDERSTORM CHANCES RETURN SUNDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ031>033-040-041-043-044-052045- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 234 PM MDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST NORTH DAKOTA. SOME STORMS ACROSS THE SOUTHWEST COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THE THREAT OF STORMS CONTINUES FOR FRIDAY THROUGH SATURDAY WITH THE BEST CHANCES ALONG THE SOUTH DAKOTA BORDER. AFTER A DRY DAY ON SUNDAY...THUNDERSTORM CHANCES RETURN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. WA
In the hours before
Special weather statement, Jun 4, 3:05 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
405 PM CDT WED JUN 4 2014
NDZ010-011-042130-
MOUNTRAIL-WARD-
405 PM CDT WED JUN 4 2014
...STRONG THUNDERSTORM OVER EASTERN MOUNTRAIL COUNTY...
AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF BLAISDELL...OR 15 MILES
SOUTHEAST OF STANLEY...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 30 MPH...AND DEADLY CLOUD TO GROUND
LIGHTNING...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TAGUS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4828 10219 4841 10190 4822 10170 4810 10215
4822 10225
TIME...MOT...LOC 2105Z 242DEG 18KT 4823 10209
HEINERTSpecial weather statement, Jun 4, 3:31 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 431 PM CDT WED JUN 4 2014 NDZ040-042145- SLOPE- 331 PM MDT WED JUN 4 2014 ...STRONG THUNDERSTORM OVER FAR EASTERN SLOPE COUNTY... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF AMIDON...OR 18 MILES NORTHEAST OF BOWMAN...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 30 MPH...DEADLY CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN SLOPE COUNTY. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4652 10293 4629 10293 4631 10328 4649 10330 TIME...MOT...LOC 2130Z 265DEG 21KT 4640 10316 HEINERT
Special weather statement, Jun 4, 3:54 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
454 PM CDT WED JUN 4 2014
NDZ040-041-042215-
HETTINGER-SLOPE-
354 PM MDT WED JUN 4 2014
...STRONG THUNDERSTORMS ACROSS FAR EASTERN SLOPE AND WESTERN
HETTINGER COUNTIES...
AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS FAR EASTERN SLOPE
AND WESTERN HETTINGER COUNTIES.
PENNY SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
REGENT...
HAVELOCK...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4657 10260 4658 10235 4629 10233 4628 10300
4635 10309 4651 10299
TIME...MOT...LOC 2151Z 269DEG 31KT 4640 10286
HEINERTSpecial weather statement, Jun 4, 4:08 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 508 PM CDT WED JUN 4 2014 NDZ011-042245- WARD- 508 PM CDT WED JUN 4 2014 ...STRONG THUNDERSTORM OVER WARD COUNTY NEAR MINOT... AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DES LACS...OR 13 MILES WEST OF MINOT... MOVING EAST AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MINOT... BURLINGTON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4841 10119 4819 10112 4808 10178 4830 10184 TIME...MOT...LOC 2208Z 255DEG 18KT 4821 10152 HEINERT
Special weather statement, Jun 4, 4:18 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 518 PM CDT WED JUN 4 2014 NDZ003-004-042245- BOTTINEAU-RENVILLE- 518 PM CDT WED JUN 4 2014 ...STRONG THUNDERSTORMS MOVING EAST OVER NORTHERN RENVILLE COUNTY... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF TOLLEY...OR 44 MILES NORTHWEST OF MINOT...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOHALL... LORAINE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4898 10131 4877 10123 4871 10176 4888 10183 TIME...MOT...LOC 2217Z 256DEG 19KT 4881 10166 TM
Special weather statement, Jun 4, 4:19 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 519 PM CDT WED JUN 4 2014 NDZ003-004-042245- BOTTINEAU-RENVILLE- 519 PM CDT WED JUN 4 2014 ...SPECIAL WEATHER STATEMENT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF TOLLEY...OR 44 MILES NORTHWEST OF MINOT...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOHALL... LORAINE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4897 10147 4876 10138 4868 10182 4886 10195 TIME...MOT...LOC 2219Z 256DEG 19KT 4881 10164 HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:28 PM MDT | Special Weather Statement | BIS | Williams | 32 min |
| Jun 4, 2:38 PM MDT | Special Weather Statement | BIS | Slope | 67 min |
| Jun 4, 2:54 PM MDT | Special Weather Statement | BIS | Stark | 36 min |
| Jun 4, 3:05 PM MDT | Special Weather Statement | BIS | Mountrail | 25 min |
| Jun 4, 3:31 PM MDT | Special Weather Statement | BIS | Slope | 14 min |
| Jun 4, 3:54 PM MDT | Special Weather Statement | BIS | Hettinger | 21 min |
| Jun 4, 3:58 PM MDT | Tornado Warning | BIS | Hettinger | 32 min |
| Jun 4, 4:08 PM MDT | Special Weather Statement | BIS | Ward | 37 min |
| Jun 4, 4:18 PM MDT | Special Weather Statement | BIS | Renville | 27 min |
| Jun 4, 4:19 PM MDT | Special Weather Statement | BIS | Renville | 26 min |
| Jun 4, 4:29 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 51 min |
| Jun 4, 4:33 PM MDT | Special Weather Statement | BIS | Rolette | 27 min |
| Jun 4, 4:42 PM MDT | Special Weather Statement | BIS | Ward | 33 min |
| Jun 4, 4:55 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 65 min |
| Jun 4, 5:02 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 43 min |
| Jun 4, 5:15 PM MDT | Special Weather Statement | BIS | Rolette | 30 min |
| Jun 4, 5:47 PM MDT | Areal Flood Advisory | BIS | Ward | 6 hr |
| Jun 4, 5:53 PM MDT | Special Weather Statement | BIS | Rolette | 37 min |
Nearby
Tornado Warnings in North Dakota, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.